Alert archive / Colorado / Flood Watches in 2013
Flood Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flood watch at Jul 26, 2013, 2:48 PM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jul 27, 2013, 2:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 26, 2013, 2:48 PM MDT (20:48 UTC)
- In effect from
- Jul 27, 2013, 2:00 PM MDT
- Expired
- Jul 26, 2013, 4:21 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flood watch went out at Jul 26, 2:40 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 26, 2:40 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT FRI JUL 26 2013 .SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY) ISSUED AT 240 PM MDT FRI JUL 26 2013 CURRENTLY AS OF 2 PM...ISOLATED STRONG STORM OVER THE EC PLAINS OF CO CONTINUES TO MOVE S. STORM ORIGINATED ON A WEAK FRONT MOVING S OVER THE NE CO PLAINS. OTHER SCATTERED STORMS WERE NOTED OVER THE MTNS...ESPECIALLY THE SANGRES AND SAN JUANS...WITH ANOTHER CLUSTER ALONG THE FRONT RANGE MTNS. ALL OF THE STORMS WERE GENERALLY MOVING SSE. CAPE OVER THE PLAINS RANGED FROM 500 J/KG WITH HIGHER AMOUNTS ALONG THE E SLOPES OF THE S MTNS (1000-1500 J/KG). SHEAR WAS 30-40 KNTS. SPC MD WAS ISSUED RECENTLY REGARDING POSSIBLE WATCH FOR PARTS OF THE E CO PLAINS. REST OF TODAY INTO TONIGHT... ISOLATED MARGINAL SVR WILL BE POSSIBLE OVER THE PLAINS. BEST CHANCE SHOULD BE MAINLY N OF HIGHWAY 50....AND ALONG ALL OF THE I-25 CORRIDOR REGION. MAIN RISK OF SVR WILL BE MARGINAL SVR HAIL AND WIND TO 60 MPH. SPC MD MENTIONED A 40% CHANCE OF A BLUE BOX EARLY THIS AFTERNOON. LOWER END FLASH FLOOD THREAT OVER THE BURN SCARS IS ALSO POSSIBLE THE REST OF TODAY AND THIS EVENING. WITH NW FLOW...TRAINING OF CELLS WILL BE POSSIBLE. GIVEN DWPTS IN THE 40S AND 50S...SUFFICIENT LLVL MOISTURE IS IN PLACE FOR LOCALLY HEAVY RAIN. STORMS OVERALL SHOULD END BY EARLY TO MID EVENING...ALTHOUGH A FEW SHOWERS COULD CONTINUE THROUGH MIDNIGHT OVER THE S SXNS OF THE MTNS. I DO NOT EXPECT LOW CIGS TONIGHT OVER THE PLAINS. TOMORROW... FLASH FLOOD THREAT CONCERNS INCREASE TOMORROW AFTERNOON. ABUNDANT MOISTURE IS FCST TO MOVE INTO THE WESTERN PART OF THE STATE FROM THE W-SW TOMORROW AFTERNOON WITH PWATS IN THE 1.0 TO 1.5" RANGE. THE DISTURBANCE IS FCST TO COME ACROSS TOMORROW NIGHT BUT ENOUGH FORCING SHOULD BE IN THE REGION TO ENHANCE THE HEAVY RAIN THREAT. FOR NOW...THE GREATEST THREAT FOR FLASH FLOODING WILL BE OVER THE SW MTNS...AND WILL ISSUE THE FF.A FOR THE WEST FORK COMPLEX. GIVEN THE MSTR AND FORCING...HI POPS ARE WARRANTED AND HAVE HIGH SCTD/LIKELY POPS OVER THE C MTNS...SW MTNS AND SANGRES. FLASH FLOODING FOR THE WALDO IS A BIT LESS CERTAIN ATTM AS THE BEST MSTR WILL BE OVER THE CONTDVD TOMORROW. LATER SHIFTS WILL NEED TO RE-EVALUATE FOR POSSIBLE ISSUANCE OF AN FF.A FOR THE WALDO LATER TONIGHT. THERE IS ALSO A SLIGHT CHANCE OF SOME SVR STORMS OVER THE FAR SE PLAINS ALONG THE CO/KS BORDER. BOUNDARY WILL BE IN PLACE ASSOCIATED WITH A WEAK FRONTAL SYSTEM MOVING DOWN THE PLAINS. ALTHOUGH THE MAGNITUDE OF THE SHEAR IS MARGINAL...SOUTHEAST SFC WINDS UNDER 50KNTS OF UPPER FLOW WILL ALLOW FOR ENOUGH TURNING FOR A ROTATING STORM OR TWO. IF BOUNDARY CAN "COOK" FOR AWHILE...LANDSPOUT THREAT WOULD BE ENHANCED. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 240 PM MDT FRI JUL 26 2013 SATURDAY NIGHT...UPPER PATTERN FEATURES A RIDGE OVER THE GREAT BASIN AND A RELATIVELY DEEP TROUGH OVER THE GREAT LAKES. A SHORT WAVE FORECAST BY MODELS TO MOVE THROUGH THAT PATTERN OVER THE GREAT PLAINS WILL BRING A WEAK BOUNDARY THROUGH ALL OF THE EASTERN PLAINS BY 00Z. LOW LEVEL UPSLOPE FLOW WILL BE THE RESULT ACROSS THE PLAINS...ALONG WITH DEW POINTS IN THE 50S TO LOWER 60S. MEANTIME...MODELS FORECAST MONSOON TAP TO BE IN PLACE ACROSS THE ENTIRE CWA...WITH A SHORT WAVE FLATTENING THE UPPER RIDGE PROVIDING MOST OF THE DYNAMICS AND LIFT NORTH OF OUR CWA. THE RESULT WILL BE SCATTERED TO LIKELY POPS DURING THE EVENING...AND ISOLATED TO SCATTERED CONVECTION LASTING THROUGH THE OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM THE UPPER 30S TO 40S ACROSS MOST OF THE MOUNTAINS AND HIGH VALLEYS...TO THE 50S AND LOWER 60S ACROSS THE I-25 CORRIDOR AND PLAINS. SUNDAY...THE SHORTWAVE TOPPING THE RIDGE...IN CONCERT WITH THE MONSOON MOISTURE AND DAYTIME HEATING...WILL SET THE STAGE FOR SCATTERED TO NUMEROUS SHOWERS AND STORMS DURING THE DAY AND EVENING. CONVECTION DURING THE EVENING IS FORECAST TO WANE QUICKLY DURING THE EVENING...AS ANOTHER SHORTWAVE PASSES TO THE EAST. THE UPPER FLOW WILL AT LEAST KEEP STORMS ON THE MOVE DURING THE WEEKEND...BUT WITH PLENTY OF MOISTURE...THERE WILL BE THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ON THE NUMEROUS BURN SCARS ACROSS OUR CWA. HIGH TEMPERATURES WILL BE A CATEGORY OR TWO BELOW SEASONAL NORMS. MONDAY THROUGH THURSDAY...UPPER RIDGE REMAINS QUASI-STATIONARY ACROSS THE SOUTHERN AND CENTRAL ROCKIES. THERE WILL BE A WARMING TREND AND LESS MOISTURE AVAILABLE AS MONSOON MOISTURE IS CIRCULATED AWAY FOR THE STATE. HOWEVER...ENOUGH MOISTURE WILL BE AVAILABLETO GENERATE ISOLATED TO SCATTERED AFTERNOON AND EVENING CONVECTION...WITH THE BEST COVERAGE ACROSS THE HIGHER TERRAIN. -TLM- && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 240 PM MDT FRI JUL 26 2013 WITH THE MONSOON IN PLACE...TSRA ACTIVITY WILL BE POSSIBLE AT EACH TAF SITE BOTH THIS AFTERNOON AND EARLY EVENING...AND TOMORROW AFTERNOON AND EARLY EVENING. BRIEF PDS OF HEAVY RAIN WILL BE POSSIBLE ALONG WITH GUSTY WINDS TO 40 KNTS. OTHERWISE EXPECT VFR CONDITIONS AT KCOS...KPUB AND KALS NEXT 24H. NO LOW CIGS ARE EXPECTED OUTSIDE OF TSRA ACTIVITY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...TM AVIATION...HODANISH
Hazardous weather outlook, Jul 26, 11:12 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1112 AM MDT FRI JUL 26 2013 COZ058>089-093>099-271715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1112 AM MDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA...EXCEPT THE FAR SOUTHEAST PLAINS. THE BEST CHANCES FOR PRECIPITATION WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. SOME OF THE STRONGER STORMS TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SMALL HAIL. OF PARTICULAR CONCERN WILL BE THE POTENTIAL FOR FLASH FLOODING ON AREA BURN SCARS IF HEAVY RAIN DEVELOPS OR MOVES OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS SATURDAY AND SUNDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS OVER THE SOUTHEAST COLORADO PLAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL...WITH HAIL UP TO THE SIZE OF PENNIES POSSIBLE WITH THE STRONGEST STORMS. FLASH FLOODING IN AND AROUND BURN SCARS WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND. ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS WILL REMAIN POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY THROUGH THURSDAY. CONVECTION WILL SLOWLY TRANSITION TO MORE HIGHER BASED STORMS WITH THE MAIN STORM THREATS BEING CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN POSSIBLE...KEEPING THE POTENTIAL FOR FLASH FLOODING ON AREA BURN SCARS SHOULD STRONGER STORMS MOVE OVER THESE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING....MAINLY OVER THE BURN SCAR REGIONS. HODANISH
In the hours before
Special weather statement, Jul 26, 2:46 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT FRI JUL 26 2013 COZ081-084-085-262115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 246 PM MDT FRI JUL 26 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...THE WALDO CANYON BURN SCAR. AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR AIR FORCE ACADEMY...OR 9 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WEST CENTRAL COLORADO SPRINGS. MANITOU SPRINGS. THIS RELATIVELY WEAK THUNDERSTORM IS EXPECTED TO PRODUCE RAINFALL AMOUNTS OF A TENTH OF AN INCH OR LESS. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE BURN SCAR LATER THIS AFTERNOON. REMAIN ALERT TO THE WEATHER IN THE AREA IN THE EVENT THAT STORMS TRACK ACROSS THE WALDO CANYON BURN SCAR AND PRODUCE HEAVY RAINFALL. STARK
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:21 PM MDT | Flash Flood Watch | PUB | Conejos, Mineral, Rio Grande | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.